WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Back to Search Results |
| Model Number |
04.037.157S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent removal of a broken trochanteric femoral nail advanced (tfna) with failure at the lag screw site.The patient outcome is unknown.Concomitant devices: locking screw (part: unknown, lot: unknown, quantity: 1), tfna fenestrated screw (part: 04.038.190s, lot: h831463, quantity: 1).This report is for a 11 mm/130 degree titanium (ti) cannulated tfna nail.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was further reported that the tfna nail was broken into two pieces.Removal of fragments/nail was completed easily.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: visual inspection: the 11mm/130 deg ti cann tfna 360mm/left - sterile (p/n: 04.037.157s & lot #: h833631) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the outer diameter of the device was measured to be 15.65 mm.This is within the specification of 15.66 +/-0.1 mm as per the drawing.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed ti canulated trochanteric fixation nail complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the 11mm/130 deg ti cann tfna 360mm/left - sterile (p/n: 04.037.157s & lot #: h833631).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Pie-1445926; pia-1451581 was launched previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Please see pie-1445926 for further information.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history: part number: 04.037.157s, 11mm/130 deg ti cann tfna 360mm/left- sterile lot number: h833631 (sterile).Manufacturing location: (b)(4).Manufacturing date: 12-apr-2019.Expiration date: 31-jan-2029.Lot quantity: 5.One piece was scrapped in cell at op #30, gundrill, for a cannulation runout failure.The remainder of the lot was 100% inspected for this feature and determined to be acceptable however, an uneven wall thickness (runout) could potentially contribute to the reported complaint condition.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16054 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree tfna lot number: 2l62158 lot quantity: 96 purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended lot number: h681037 lot quantity: 1,000 work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 16-oct-2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive lot number: h822003 lot quantity: 80 work order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: h808202 lot quantity: 2,478 lbs.Certificate of analysis supplied by metalwerks inc.Dated 13-dec-2018 was reviewed and determined to be conforming.Lot summary report dated 04-jan-2019 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.